NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, August 30, 2014
My family doctor said that I was Perimenopause since my peroids are lasting shorter and shorter. He also said that it would be not big deal if I just stoped having peroids. That is ok with me since I can`t have any childern because of my pulmonary hypertension. He also said that this could also be brought on by Prednisone that I am taking. I am 35 years old and hoping this is the start of menopuase. I have been taking Prednisone for 4 years. If I stop taking Prednisone could my peroids come back?
Prednisone can cause menstrual irregularities, but it would be important to be sure your loss of menses is not due to premature menopause. With chronic prednisone use and/or premature menopause, it is important to think about preventing osteoporosis. Be sure to discuss these issues with your clinician.
Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati